Indiana, 2007Flooding in Indiana, March 21 to 25, 2007
March 21 to 25, 2007 · NWS PAH · 3 events in 3 counties and zones
Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage along parts of the southwest Indiana shore, where minor flooding occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Moderate to heavy rainfall in the middle and upper portions of the Ohio River Valley caused increased river flows. The Ohio River rose above flood stage along parts of the southwest Indiana shore, where minor flooding occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 21, 2:14 AM CST, 6 hours 46 minutes earlier.
Area forecast discussion, Mar 21, 2:14 AM CST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
314 AM CDT WED MAR 21 2007
.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES THROUGH THE FORECAST.
LATEST MOSAIC RADAR SHOWS A LARGE AREA OF SHOWERS ACROSS NORTHERN
ILLINOIS AND SOME SHOWERS AND STORMS EXTENDING FROM NORTHEAST
MISSOURI INTO CENTRAL IOWA. NAM SEEMS TO HAVE THE BEST HANDLE ON
THE ONGOING PRECIP...SO LEANED TOWARD ITS SOLUTION FOR TODAY.
DROPPED POPS FOR THIS MORNING AND WENT WITH SLIGHT CHANCE POPS THIS
AFTERNOON FOR THE NORTHWEST THIRD OF THE PAH FORECAST AREA. EXPECT
DRY CONDITIONS TONIGHT...THEN A CHANCE OF SHOWERS AND STORMS RETURNS
FOR NORTHERN AND WESTERN PORTIONS OF THE FA ON THURSDAY AS THE COLD
FRONT APPROACHES OUR REGION FROM THE NORTHWEST. NAM IS MORE
AGGRESSIVE WITH THE FRONT...EXTENDING IT FROM CENTRAL INDIANA INTO
SOUTHWEST MISSOURI BY 18Z THU...WITH THE GFS KEEPING IT A LITTLE
FARTHER NORTHWEST AND KEEPING ANY SIGNIFICANT QPF OUT OF OUR AREA.
LEANED MORE HEAVILY TOWARD THE NAM SOLUTION FOR NOW...FOCUSING POPS
ACROSS THE NORTHWEST HALF OF THE FA...WITH BEST POPS IN FAR NORTHERN
COUNTIES CLOSER TO THE FRONT FOR BOTH THURSDAY AND INTO THURSDAY
NIGHT.
BY 12Z FRIDAY...NAM AND GFS ARE A LITTLE MORE IN SYNC WITH THE
FRONTAL POSITION...BUT GFS HAS MORE SIGNIFICANT QPF ESPECIALLY
ACROSS NORTHERN PORTIONS OF THE FA FOR FRIDAY AND INTO FRIDAY
NIGHT. PREFERRING GFS...INCREASED POPS ACROSS THE ENTIRE FA FOR
FRIDAY...ESPECIALLY DURING THE AFTERNOON HOURS...WITH HIGHEST
CHANCES ACROSS THE NORTHERN HALF. KEPT SLIGHT CHANCE POPS SOUTH TO
CHANCE POPS NORTH FOR FRIDAY NIGHT...AND CONTINUED THIS TREND INTO
SATURDAY.
BOTH GFS AND ECMWF SHOW AN UPPER LEVEL RIDGE BUILDING INTO THE
REGION LATE SATURDAY INTO SUNDAY...SO EXPECTING A BREAK IN SHOWER
AND THUNDERSTORM ACTIVITY SATURDAY NIGHT INTO SUNDAY. BY LATE
SUNDAY NIGHT...GFS SHOWS A COLD FRONT APPROACHING THE MIDDLE
MISSISSIPPI VALLEY FROM THE WEST. ECMWF IS MUCH SLOWER WITH THIS
FEATURE...SO FOR NOW JUST INCLUDED SLIGHT CHANCE POPS FOR THE WEST
HALF OF THE PAH FA...WHICH BLENDED WELL WITH THE GOING SLIGHT CHANCE
POPS FOR MONDAY INTO TUESDAY.
UNSEASONABLY WARM WEATHER EXPECTED THE REST OF THE WEEK AND THROUGH
THE WEEKEND. USED A MAV/MET COMPROMISE FOR THE NEAR TERM
TEMPS...WHICH ONLY REQUIRED MINOR CHANGES THROUGH THURSDAY...THEN
WARMED UP LOWS AND HIGHS JUST A LITTLE FRIDAY MORNING AND FRIDAY
AFTERNOON. IN THE EXTENDED...BASED ON LATEST MEX TWEAKED DOWN LOWS
AND HIGHS ON SUNDAY JUST A LITTLE...OTHERWISE MADE LITTLE IF ANY
CHANGES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RST
Hazardous weather outlook, Mar 21, 3:53 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
453 AM CDT WED MAR 21 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
453 AM CDT WED MAR 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON ACROSS PORTIONS OF
SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST HALF OF THE QUAD
STATE THURSDAY INTO THURSDAY NIGHT...THEN ACROSS THE ENTIRE REGION
FRIDAY INTO SATURDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW.
HOWEVER...LOCALLY HEAVY RAIN IS A POSSIBILITY ACROSS SOUTHERN
ILLINOIS AND ESPECIALLY INDIANA...ESPECIALLY THURSDAY NIGHT INTO
FRIDAY NIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RST
Flood, Warrick
- When
- March 21, 9:00 AM CST to March 24, 9:00 PM CST
- Where
- Warrick County, Newburgh
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.950, -87.420
Minor flooding of fields and woodlands occurred once again along the Ohio River. At Newburgh Lock and Dam, where flood stage is 38 feet, the river crested at 39.23 feet on the 23rd.
Flood, Spencer
- When
- March 21, 9:00 AM CST to March 24, 9:00 PM CST
- Where
- Spencer County, Rockport
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.880, -87.050
Flood, Posey
- When
- March 22, 9:00 AM CST to March 25, 9:00 PM CST
- Where
- Posey County, Mt Vernon
- Cause
- Heavy Rain
- Reported by
- Unknown
- Coordinates
- 37.930, -87.900
Minor flooding of fields and woodlands occurred near the Ohio River. At Mount Vernon, where flood stage is 35 feet, the river crested at 36.2 feet on the 24th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Iowa, March 21 to 22, 2007$332,000 · EF0 · 20 events
- Hail in Iowa, March 21, 2007$100,000 · 1.75 in hail · 16 events
- Flash Flood and Flooding in Illinois, March 21 to 22, 2007$50,000 · 1 in hail · 10 events
- Hail and Lightning Strike in Nebraska, March 21, 2007$5,000 · 3 in hail · 30 events
- Hail in Wisconsin, March 21, 20071 in hail · 27 events
- Hail in Washington, March 21, 20073 injured · 0.25 in hail · 1 event
- Hail in Minnesota, March 21, 20071.25 in hail · 6 events
- Hail in Iowa, March 21, 20071 in hail · 6 events
- Hail and Damaging Wind in Missouri, March 21 to 22, 2007$3,000 · 2 in hail · 6 events
- Hail in Wisconsin, March 21, 20071 in hail · 4 events
- Hail in Texas, March 21, 20071.5 in hail · 3 events
- Winter Weather in Colorado, March 21 to 22, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18411, 18412, 18413.